MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Fatigue (1849); Numbness (2415); Syncope/Fainting (4411); Thrombosis/Thrombus (4440)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_1056 - advance laa, patient site id: (b)(6).It was reported that on 05 june 2024, a 34mm amplatzer amulet left atrial appendage (laa) occluder (9-acp2-010-034) utilizing a 14f amplatzer torqvue delivery system (9-tv45x45-14f-080).On 20 june 2024, the patient returned to hospital with lower extremity weakness.Thrombus was observed on the device.
 
Event or Problem Description
Subsequent to the initial report, the following additional information was received: it was reported that on (b)(6) 2024, a 34mm amplatzer amulet left atrial appendage (laa) occluder (lot: 8916305) utilizing a 14f amplatzer torqvue delivery system (lot: 10003440).Minimum activated clotting time during procedure was 348 seconds.After implantation patient was prescribed asa and plavix.On (b)(6) 2024, the patient returned to hospital with lower extremity weakness.The patient felt lightheaded and felt a tingling sensation on head.A globular thrombus was observed on the device via transesophageal echocardiogram.Ischemic stroke was also diagnosed via mri.Eliquis anti-coagulant was given along with apixaban and lisinopril.On (b)(6) 2024, the patient's international normalized ratio was 1.08.Stroke assessment placed patient at modified rankin scale grade 3.It was reported to be probable that the amulet device caused the stroke.National institutes of health stroke scale score of 1 on (b)(6) 2024 for sensory-left facial numbness.The patient was discharged home on 26 june 2024 with no permanent injury or disability.
 
Additional Manufacturer Narrative
An event of thrombus and arrhythmia noted after 15 days of implant was reported.It was field indicated that the patient did not have any hematological disorders predisposing to abnormal thrombus formation.It was also reported that heparinized during the procedure with an activated clotting time of 348 seconds, more than recommended in instructions for use.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on cine review performed at abbott, "smoke observed at la/laa interface.Drt clearly visible in run 57 of the tee.The device seems to be appropriately sized.Although the disc is below the pvr, it appears to be appropriately positioned because the wide ostium and long pvr prevented the disc from landing on the pvr.No doppler images around the device are included in the study.Therefore, the reviewer was unable to confirm presence or lack of presence of pdl.Based on the information received, the cause of the reported incident could not be conclusively determined.The medical intervention was performed as the medication was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Thrombus is a possible outcome of the procedure per the amplatzer amulet instructions for use.H6: health effect - clinical code: 1770, 4411, 2415.H6: health effect - impact code: 4641, 4607.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20066445
Report Number2135147-2024-04172
Device Sequence Number18308492
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)280131(10)8916305
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number8916305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown